- 35 Downloads
In a retrospective study of 12 pateints, 6 patients (three female patients and three male patients) aged 17−23 years were described, who developed diarrhoea, asthenia, muscle cramps or elevated creatine phosphokinase during treatment with metformin for Lafora's disease [routes, durations of treatment to reactions onsets not stated; not all outcomes stated].
A 17-year-old girl (patient 1), who had genetically confirmed Lafora's disease, started receiving treatment with metformin [initial dosage not stated] and the dose was subsequently titrated to 3000 mg/day. When metformin was introduced, she was staying in a long-term care facility in a vegetative state, had subcontinuous myoclonic jerks, no spontaneous motor activity and weekly generalised myoclonic seizures, lasting more than 5 min if not treated with benzodiazepines [details not stated]. Her concomitant medications included valproate, zonisamide and phenobarbital. Subsequently, she developed diarrhoea. The dose of metformin was...
- Bisulli F, et al. Treatment with metformin in twelve patients with Lafora disease. Orphanet Journal of Rare Diseases 14: 149, No. 1, 21 Jun 2019. Available from: URL: http://doi.org/10.1186/s13023-019-1132-3 - Italy